MAUDE Adverse Event Report: BARD BRACHYTHERAPY, INC. -1424526 BRACHYSTAR FASTFILL SEED IMPLANT NEEDLE; BRACHYTHERAPY IMPLANT NEEDLES

BARD BRACHYTHERAPY, INC. -1424526 BRACHYSTAR FASTFILL SEED IMPLANT NEEDLE; BRACHYTHERAPY IMPLANT NEEDLES
Catalog Number 818205
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a brachytherapy procedure, the wax allegedly dislodged from the tip of the needle.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufcaturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was not returned for evaluation.Three electronic photos were received, and it was reviewed.The provided two photos shows eight needles in which seven needles were noted to have bone wax is exposed in the cannula.However, based on the clear examination, this damage was noted to be related to the process, the cause may have been caused during handling outside of bd controls.The third photo shows the labelling information which matches/verifies with the tw details.Based on the photo review, the reported device contamination can be confirmed.Therefore, the investigation is confirmed for the reported device contamination as the needles in the provided photo shows bone wax exposed in the cannula.A definitive root cause for the reported device contamination could not be determined based upon the provided information.It may have happened due to the handling of the device.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: g3, h6 (method) h11: d4(unique identifier (udi) #), h6 (result) h11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BRACHYSTAR FASTFILL SEED IMPLANT NEEDLE
Common Device Name
BRACHYTHERAPY IMPLANT NEEDLES
Manufacturer (Section D)
BARD BRACHYTHERAPY, INC. -1424526
295 east lies road
carol stream 60188
Manufacturer (Section G)
BARD BRACHYTHERAPY, INC. -1424526
295 east lies road
carol stream 60188
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21133253
Report Number1018233-2025-00074
Device Sequence Number7491479
Product Code IWJ
UDI-Device Identifier10801741124119
UDI-Public(01)10801741124119(11)240913(17)250831(10)REJW0252
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number818205
Device Lot NumberREJW0252
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date01/11/2025
Supplement Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown